Before I continue writing more posts about weight loss and detox, I wanted to share a comment from a reader, posted on my article titled “Unwanted side effects of (bioidentical) hormone replacement therapy“.
“Hi Dr. Rob, Thank you so much for your reply – almost a year ago now. It prompted me to seek a different doctor and I feel like I’m on a much better path now. So I wanted to follow up and let you know how it’s going. You were absolutely correct in saying (concerning estrogen dominance) that it’s not the body making too much estrogen, but a lack of clearing that estrogen from the system that was my problem. My new doctor has recognized this and I took a supplement (Meta I-3-C) for several months to clear the estrogen, along with supplements for thyroid, adrenal, and digestive support, and most recently, he’s added black cohosh. He’s also done other testing including a blood test that confirmed that I’m truly (recently) in menopause now and also meridian testing that confirmed problems in the areas he’s already aware of, plus an Epstein-Barr virus that he is treating with a homeopathic therapy. He also had me do a great 28-day detox and I was able to lose15 pounds. I do not have the energy or strength that I hope to recover yet, and my weight is still an issue, but overall, I’m in a much better place than I was last year at this time. Thank you so much for your very generous help and suggestions. It meant a lot to me, and changed my course to something that’s working a lot better.”
Here is Debra’s original comment:“Hi, I just started on bio-identical progesterone replacement last week. I am pretty horrified, and looking for a better answer.
I’m almost 50 and hadn’t had a period in 10 months. Maybe a co-incidence, but last week I became terribly bloated, and started bleeding 4 days into the treatment. This is definately NOT the direction that I want to go!
To back up a little….I first saw my doctor starting about 4 months ago. He ordered blood tests and from those results put me on 2000 IU of D-3 and an iron supplement. He also started me on Cortrex and some adrenal support drops. At that time, I had only been about 6 months without a cycle, so he wanted to give it a few more months to make sure that I was truly in menopause.
I may need to back up a little more…I’ve been on about every anti-depressant that there is over the past 5 or 6 years, most recently Pristiq, with a Wellbutrin ‘kicker’. They keep me from being ‘over the top’, but mostly I have felt that they make me just not care as much – not a state that I want to spend the rest of my life in! Almost 2 years ago, I finished a 2-year time period on Depo-Provera as well. Two weeks ago – and a week before starting the progesterone cream – I decided enough was enough with the anti-depressants. (Got to be much too expensive, buying the Pristiq, plus the new Dr., and all the new supplements…) The doctor had wanted to take me off slowly…a better idea that what I did, I’m sure. In the meantime, he gave me a saliva test kit, and the results from that showed that I was estrogen dominant and had low cortisol levels, and that brings me back to the beginning of this email…starting on the progesterone cream (30mg. – 1/2ml. two x per day) and increasing the adrenal support drops. So I feel TERRIBLE (!!!) and went looking for an answer on the internet, and found you. After reading your article, I know that I don’t want to go from being dependent on an anti-depressant, to being dependent on a hormone replacement, especially now, knowing that I will stop producing my own and stop getting results from the replacements! What a nightmare – what can I do? Lifestyle changes? I give a lot of thought to my diet, I take good vitamins, get good excercise – nothing formal at a gym, but I take care of a farm-full of animals every day. I have gained a LOT of weight the past 2 years…from 135 to 170#, and I was hoping the HRT would help with that. Of course I’ve tried dieting…..it’s not something that I’ve been able to take care of that way. Please help in any way that you can…nothing is working for me, and you can see that I’m not afraid to keep trying… Thank you, Deb”
I hope Debra’s journey shows everyone that better health and happiness is possible!
Dr. Rob D’Aquila – NYC Chiropractor – Diplomate of the International Board of Applied Kinesiology